3rd week on MTX and I feel pretty bad: Ok. Good evening... - NRAS

NRAS
26,265 members30,109 posts

3rd week on MTX and I feel pretty bad

Ok. Good evening all! This is my third week on MTX. I take it Saturdays before bed. The first two were not so bad and were pretty tolerable. Today I woke in a puddle of sweat and very swollen everywhere. The day went on and of course the exhaustion came and the nausea. However, now I feel like I am coming down with the flu. It's almost like the medication facilitated a flare and I feel awful today. I don't know why I would feel worse on this dose and not the others. Do I have worse to look forward to? Is this typical?

7 Replies
oldestnewest

I felt similar when I started taking Mxt. I found it made me feel even worse for a couple of days afterwards in terms of pain and I felt extremely tired and nauseous. It gradually got better and now I don’t have any side effects. Hopefully it will be the same for you but mention it at your next appointment as treatment changes can be made.

1 like
Reply

Now that the side effects have left you is it working?

Reply

Yes It did make a difference to me and it took around 3 months to feel the full effect.

1 like
Reply

Then there IS hope. Thank you!

Reply

I initially felt petty awful on MTX, but after a few weeks the side effects did settle.

Keeping very well hydrated was really important to minimising the effects. I drank around a litre of water in the few hours before injecting, and drank around 3 litres the following day. eating carbs helped too.

If you are taking tablets , you could ask about MTX injections, the side effects tend to be less.

2 likes
Reply

It would probably be worth telling your medical team how you feel. It’s impossible for us to tell whether this is a reaction to MTX or the disease. However it seems quite often that there’s a horrible coincidence in that just as you start treatment your disease goes completely wild and rages around your body like a monster. My first 6 weeks were awful as I seemed to get worse every day. And feeling like you’re coming down with flu is a typical flare sign for me.

But you’re not me, which is why best to talk to your own medical team.

2 likes
Reply

I guess I should give my experience as a sort of 'it's different for everyone' thing. I have no side effects from MTX now, after almost 6 months. A few like mouth sores which cleared up well and no more for months now. Additionally, the MTX is just now being felt for helping and that's a long wait for me. Personal opinion - my immune system is just hard to beat down. I take my dose, 15mgs, on Sunday at noon with a BIG meal and I drink a LOT of water daily. Hope this is helpful.

Reply

You may also like...